Forum

× click the New Topic button to post

Cysto shows no growths

9 years 4 months ago #26967 by slabman
Berta, I can agree with all those likely side effects Pat mentioned. The problem here seems to be a lack of education amongst the Docs administering it. I know mine doesn't seem to think there are any of these and told me so....but I still know otherwise.......

I can report that those arthritic side effects with treatments #13-15 didn't pose anywhere near the same discomfort as treatments #6-12. Got through it pretty well and now my arthritic back symptoms seem to get better all the time, so I remain optimistic. But I still have another issue which I will post separately so as to not hijack this thread. Hang in there....hopefully things will get better.

Bob
T1 G3
Age 66
DX April 2008
TURB April 2008
Last BCG (#15) April 2009

Please Log in or Create an account to join the conversation.

9 years 5 months ago #26702 by SexySexyBB
I have contacted Dr. Lamm in the past and will probably do so again. Thanks for your advice.

Please Log in or Create an account to join the conversation.

9 years 5 months ago #26701 by SexySexyBB
Thanks Pat. I knew you would have info for me.

Please Log in or Create an account to join the conversation.

9 years 5 months ago #26589 by Rockyiss
hi Roberta, I am really glad to hear your news, what a relief for you.

I hope all goes well with the rest of it. I took neurontin for awhile but it gave me headaches so
I stopped taking it. I had a recurr but they just took it out , no bcg which was fine with me . I am on a wait and watch and see. Rocky

Please Log in or Create an account to join the conversation.

9 years 5 months ago #26536 by Gracie
There is no argument that BCG can have serious side effects. It may be helpful to email Dr. Lamm who is the guru for BCG. His web-site is BCGOncology.com. You can also email him.

When I was getting BCG treatments I consulted with him. He monitored my side effects and recommended reduced amounts. I took his recommendations to my doctor who had no problems at all in following them. By the way - most doctors follow the protocol established by Dr. Lamm.

If you are symptomatic I would strongly suggest that you ask the questions. But ask them of someone who is experienced with this specialized treatment.

Dr. Lamm is your man.

Best,
Gracie

Please Log in or Create an account to join the conversation.

9 years 5 months ago #26534 by Patricia
I wouldn't go the BCG route again.......
Data from Postmarketing Experience
These events were reported voluntarily from a population of uncertain size, it is not possible to reliably calculate their frequencies.

Symptomatic granulomatous prostatitis, epididymo-orchitis, and renal abscess associated with administration of intravesical BCG have been reported.

Ocular symptoms (including uveitis, conjunctivitis, iritis, keratitis, granulomatous choreoretinitis) alone, or in combination with joint symptoms (arthritis or arthralgia), urinary symptoms and/or skin rash, have been reported following administration of intravesical BCG. The risk appears to be elevated among patients who are positive for HLA-B27. (13)

Skin rash, arthralgia and migratory arthritis may be allergic reactions.

Serious infectious complications of intravesical BCG have been reported. The most serious infectious complication of BCG is disseminated sepsis associated with death. In addition, BCG infections have been reported in eye, lung, liver, bone, bone marrow, kidney, regional lymph nodes, peritoneum and prostate in patients who have received intravesical BCG. Some male genitourinary tract infections (orchitis/epididymitis) have been refractory to multiple drug antimycobacterial therapy and required orchiectomy.

Treatment ofAdverse Reactions
If a patient develops persistent fever or experiences an acute febrile illness consistent with BCG infection, BCG instillations should be permanently discontinued, the patient immediately evaluated and treated for BCG infection and an infectious disease consultation sought. (See WARNINGS and PRECAUTIONS.) Treatment with two or more antimycobacterial agents should be initiated promptly while diagnostic evaluation, including cultures, is conducted. Negative cultures do not necessarily rule out infection. TheraCys is sensitive to the most commonly used antimycobacterial agents (isoniazid, rifampin and ethambutol). TheraCys is not sensitive to pyrazinamide. (14)

This comes with the packaging ..maybe your uro should read it.
Pat

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 336 Guests 

Statistics

Total Messages: 50853 Total Sections: 1 Today Open: 0 Today Total Answer: 3
Total Subjects: 6515 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 3
Total Users: 7774 Latest User: Al
Powered by Kunena Forum